MAUDE Adverse Event Report: CORDIS CORPORATION AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 402607X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the coronary ablation procedure, the 7f.035-inch avanti+ sheath introducer broke while being withdrawn.When the sheath broke only part of the sheath was withdrawn.The operator reported that he did not feel any abnormal resistance during the withdrawal of the sheath and did not use a lot of force when withdrawing the sheath.The surgeon pressed on the distal portion of the vessel as soon as he realized that the sheath had broken and removed the entire broken sheath with forceps; hence, the sheath fracture site appears as a flattened laceration.Initially, a short 7f avanti+ sheath was placed through femoral vein puncture, and the guidewire and 7f coronary sinus electrode were delivered after successful puncture.The sheath insertion was smooth during the puncture and delivery of the instruments, with no significant resistance.Later, due to the needs of the procedure, the sheath was intended to be replaced with a larger one.Therefore, all instruments were withdrawn, and an exchange guidewire was placed with the intention of withdrawing the 7f sheath.That is when the sheath broke.A contralateral approach was used.The access site vessel characteristics were non-calcified and mildly tortuous.The device was flushed prior to use, and the vessel dilator was snapped into place at the hub.There were no damages found on the device packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).The patient¿s current status is good.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, during the coronary ablation procedure, the 7f.035-inch avanti+ sheath introducer broke while being withdrawn.When the sheath broke only part of the sheath was withdrawn.The operator reported that he did not feel any abnormal resistance during the withdrawal of the sheath and did not use a lot of force when withdrawing the sheath.The surgeon pressed on the distal portion of the vessel as soon as he realized that the sheath had broken and removed the entire broken sheath with forceps; hence, the sheath fracture site appears as a flattened laceration.Initially, a short 7f avanti+ sheath was placed through femoral vein puncture, and the guidewire and 7f coronary sinus electrode were delivered after successful puncture.The sheath insertion was smooth during the puncture and delivery of the instruments, with no significant resistance.Later, due to the needs of the procedure, the sheath was intended to be replaced with a larger one.Therefore, all instruments were withdrawn, and an exchange guidewire was placed with the intention of withdrawing the 7f sheath.That is when the sheath broke.A contralateral approach was used.The access site vessel characteristics were non-calcified and mildly tortuous.The device was flushed prior to use, and the vessel dilator was snapped into place at the hub.There were no damages found on the device packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).The patient¿s current status is good.A non-sterile ¿si avanti+.035 f7 w/mini gw¿ was received for analysis.The csi was the only component returned for analysis.The cannula presented with a separated condition located approximately 3 cm from the proximal end.The separated piece was not returned for analysis.No other outstanding details were noticed.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.The separated area was inspected with a vision system observing evidence of elongations, and plastic deformation.The elongations, and plastic deformation found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed the device was induced to a tensile force that exceeded the material yield strength prior to the separation.No other anomalies were observed during the evaluation.The failure reported by the customer as ¿catheter sheath introducer (csi)~separated¿ was confirmed, the returned unit presented with a separation on the cannula.The separated piece was not returned for analysis.The exact cause of the observed damage could not be conclusive determined during the analysis.It is assumed the material of the device was induced to a tensile force that exceeded the material yield strength prior to the cannula separation.Procedural factors or handling process may have contributed to the failure as reported.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, or an intravascular device through the csi, investigate the cause before continuing.If the cause cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14021 14021 nw 60 avenue
miami lakes, florida
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20887580
Report Number9616099-2024-00490
Device Sequence Number20794329
Product Code DRE
UDI-Device Identifier10705032000673
UDI-Public(01)10705032000673(17)251231(10)18078775
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number402607X
Device Lot Number18078775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/19/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE AND 7F CORONARY SINUS ELECTRODE.
Patient SexFemale